Hail, Beaver
- When
- June 11, 8:25 PM CST
- Where
- Beaver County, 10 mi E of Elmwood
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.617, -100.333
Severe thunderstorms over the eastern Oklahoma panhandle produced some hail during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms over the eastern Oklahoma panhandle produced some hail during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 11, 2:19 PM CST, 6 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT WED JUN 11 2003 OLD OUTFLOW BOUNDARY FROM LAST NIGHT/S CONVECTION IS SLOWLY MOVING BACK NORTHEAST THIS AFTERNOON. THE BOUNDARY NOW LIES NORTHWEST TO SOUTHEAST FROM NEAR LOGAN NEW MEXICO TO NEAR AMARILLO TO WELLINGTON. OTHER BOUNDARIES ALSO LIE ACROSS THE SOUTHWEST TEXAS PANHANDLE. MID LEVEL SHORT WAVE IS MOVING THROUGH THE WEST CENTRAL TEXAS PANHANDLE. THE OLD OUTFLOW BOUNDARIES AND THE SHORT WAVE SHOULD BE THE MAIN FOCUS FOR THUNDERSTORMS TONIGHT. WILL TAPER POPS FROM LEAST TO MOST FROM THE SOUTHWEST TO THE EAST. ON THURSDAY...PANHANDLES WILL BE UNDER THE INFLUENCE OF MID LEVEL RIDGE AND SOUTHWEST DRYING FLOW ON THE SURFACE...SO WILL LEAVE POPS NIL. THURSDAY NIGHT SHORT WAVE MOVES ACROSS COLORADO AND FIRES CONVECTION. THE STORMS ARE EXPECTED TO DEVELOP INTO AN MCS AND MOVE EAST/SOUTHEAST THROUGH SOUTHWEST KANSAS. MODELS DO NOT WANT TO BRING THE MCS THROUGH THE NORTHEAST CWA...BUT THINK THAT PART OF THE MCS MAY GRAZE OUR NORTHEAST SECTIONS WITH THE UPPER LEVEL JET TO OUR SOUTH STILL AND LOW LEVEL JET BRINGING MOISTURE BACK TO THE EASTERN PANHANDLES. OUTFLOW BOUNDARY MOVES SOUTH INTO THE PANHANDLES THURSDAY NIGHT AND FRIDAY. THIS SHOULD BE A FOCUS FOR MORE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. ON FRIDAY NIGHT WE MAY HAVE A MORE DIRECT HIT FROM AN MCS MOVING EAST SOUTHEAST OUT OF NEW MEXICO. BROAD UPPER LEVEL TROUGH MOVES EAST FROM THE SOUTHWEST U.S. AND CROSSES THE PANHANDLES ON FRIDAY NIGHT AND SATURDAY AND THE PANHANDLES TRANSITION INTO A NORTHERLY FLOW ALOFT THROUGH EARLY NEXT WEEK. THUNDERSTORM CHANCES SHOULD DECREASE BY EARLY NEXT WEEK...BUT DO NOT THINK THAT WE WILL GET RID OF THEM ALL TOGETHER AS SEVERAL SHORT WAVES CONTINUE TO ROTATE SOUTH IN THE FLOW AND UPSLOPE LOW LEVEL FLOW COMMENCES. A FEW NUMBERS TO PONDER: AMARILLO 59 93 61 88 / 20 00 20 30 BEAVER 62 94 65 83 / 40 10 40 30 BOISE CITY 56 92 60 83 / 30 00 30 30 BORGER 63 94 64 90 / 30 00 30 30 BOYS RANCH 58 93 59 87 / 20 00 20 30 CANYON 59 94 62 89 / 20 00 20 30 CLARENDON 63 95 66 91 / 30 00 20 30 DALHART 57 93 59 84 / 20 00 30 30 GUYMON 60 94 64 83 / 40 00 30 30 HEREFORD 58 94 64 89 / 20 00 20 30 LIPSCOMB 63 95 65 84 / 40 10 40 30 PAMPA 63 95 65 90 / 30 00 20 30 SHAMROCK 64 96 66 90 / 40 10 20 30 WELLINGTON 64 97 68 92 / 40 10 20 30 .AMA... TX...NONE. OK...NONE. GOEHRING
OKZ001>003-TXZ001>020-121100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...MAINLY ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE OVER THE EASTERN ONE-THIRD OF THE PANHANDLES. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE PANHANDLES FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO POSE THE MAIN SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES. SPOTTER ACTIVATION MAY ALSO BE NEEDED FRIDAY NIGHT OVER MOST OF THE TEXAS AND OKLAHOMA PANHANDLES. COCKRELL
The Dodge City radar (KDDC), 131 km away, was scanning. The volume nearest the first event began at 02:23 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366436, 5366437, 5366438.